Alert archive / Puerto Rico / Flash Flood Warnings in 2008

Flash Flood Warning 25, NWS JSJ

August 15, 2008

NWS JSJ issued this flash flood warning at Aug 15, 2008, 3:30 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2008, 3:30 AM CDT (08:30 UTC)
Expired
Aug 15, 2008, 6:30 AM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 150830
FFWSJU
PRC029-031-063-069-077-085-087-095-103-109-119-129-139-151-151130-
/O.NEW.TJSJ.FF.W.0025.080815T0830Z-080815T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
430 AM AST FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     JUNCOS
     GURABO
     SAN LORENZO
     TRUJILLO ALTO
     LAS PIEDRAS
     PATILLAS
     MAUNABO
     NAGUABO
     CANOVANAS
     CAROLINA
     HUMACAO
     LOIZA
     RIO GRANDE
     YABUCOA

* UNTIL 730 AM AST

* AT 425 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SHOWERS AND EMBEDDED THUNDERSTORMS...SOME WITH VERY 
HEAVY RAINFALL...AFFECTING MANY OF THESE MUNICIPALITIES. ALTHOUGH 
RAINFALL HAS DIMINISHED IN INTENSITY IN A FEW LOCATIONS...NEW 
SHOWERS AND THUNDERSTORMS WERE POISED TO AGAIN SPREAD ACROSS THESE 
AREAS. RADAR ESTIMATES AND U.S.G.S. GAGES INDICATE THAT 2 TO 3 
INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNING AREA 
AND IT CONTINUED TO RAIN. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS 
EXPECTED THROUGH 730 AM AND THIS WILL AGGRAVATE ONGOING FLOOD 
PROBLEMS AND RESULT IN NEW FLASH FLOODING AND POSSIBLY SOME 
LOCALIZED RIVER FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1821 6598 1848 6601 1844 6586 1826 6582
      1816 6575 1796 6585 1794 6601

$$

BCS
1 follow-up statement
000 
WGCA72 TJSJ 151140
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
740 AM AST FRI AUG 15 2008

PRC029-031-063-069-077-085-087-095-103-109-119-129-139-151-151149-
/O.EXP.TJSJ.FF.W.0025.000000T0000Z-080815T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNCOS PR-GURABO PR-SAN LORENZO PR-TRUJILLO ALTO PR-LAS PIEDRAS PR-
PATILLAS PR-MAUNABO PR-NAGUABO PR-CANOVANAS PR-CAROLINA PR-HUMACAO PR-
LOIZA PR-RIO GRANDE PR-YABUCOA PR-
740 AM AST FRI AUG 15 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR YABUCOA...RIO GRANDE...
LOIZA...HUMACAO...CAROLINA...CANOVANAS...NAGUABO...MAUNABO...
PATILLAS...LAS PIEDRAS...TRUJILLO ALTO...SAN LORENZO...GURABO AND
JUNCOS MUNICIPALITIES...

AT 735 AM...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND 
THUNDERSTORMS THAT WERE AFFECTING THESE MUNICIPALITIES EARLIER HAD 
DIMINISHED IN INTENSITY OR MOVED AWAY FROM THE AREA. IN ADDITION... 
RIVERS HAD RECEDED TO MORE NORMAL LEVELS. ALTHOUGH AREAS OF LIGHT TO 
LOCALLY MODERATE RAINFALL WILL CONTINUE ACROSS THE FORMER WARNING 
AREA FOR THE NEXT HOUR OR SO...THE IMMEDIATE RISK OF ANY ADDITIONAL 
HEAVY RAINFALL OR FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH 
FLOOD WARNING WAS ALLOWED TO EXPIRE.

HOWEVER...NEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER 
THESE AREAS LATER THIS MORNING AND THESE COULD ONCE AGAIN PRODUCE 
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD 
WATCH REMAINS IN EFFECT FOR THESE MUNICIPALITIES THROUGH 400 PM THIS 
AFTERNOON.

LAT...LON 1821 6598 1848 6601 1844 6586 1826 6582
      1816 6575 1796 6585 1794 6601

$$

BCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:00 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 14, 10:00 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 PM AST THU AUG 14 2008

.UPDATE...THUNDERSTORM ACTIVITY ASSOCIATED WITH APPROACHING STRONG
TROPICAL WAVE HAS INCREASED ACROSS THE ANEGADA PASSAGE AND INTO
THE WATERS OF THE VIRGIN ISLANDS THIS EVENING...WITH ISOLATED TOPS
IN EXCESS OF -70C. MID LEVEL CIRCULATION CENTER THAT GAINED SO
MUCH ATTENTION TODAY HAS WEAKENED CONSIDERABLY...WITH STRONGEST
CNVTN HAVING SHIFTED W TO WSW PAST FEW HOURS...TOWARD ANOTHER
APPARENT LOWER LEVEL CIRCULATION CENTER IN THE NORTHERN ANEGADA
PASSAGE. NHC HAS ANALYZED THE LOWEST SURFACE PRESSURES LATE THIS
AFTERNOON AND EVENING ACROSS THE VIRGIN ISLANDS AREA...BUT HAVE
FOUND NO CIRCULATION CENTER THERE...AND LATEST DATA STILL DOES NOT
SUGGEST ANYTHING THERE. THIS AREA OF DISTURBED WEATHER IS EXPECTED
TO SHIFT WEST TO WEST NORTHWEST DURING THE NEXT 24 TO 36 HOURS AND
BRING WIDESPREAD SHOWERS AND TSTORMS TO THE VIRGIN ISLANDS AND E
AND NE PR OVERNIGHT AND THE REST OF PR ON FRIDAY. LACK OF QUIKSCAT
DATA THIS EVENING MAKES MARINE FORECAST DIFFICULT...AND COULD HAVE
YIELDED SOME CLUES AS TO WHAT WAS OCCURRING UNDERNEATH ALL THIS
THICK CLOUD COVER. STRONGEST WINDS ARE LIKELY TO OCCUR ACROSS THE
TOP OF THIS SYSTEM...AT OR NEAR 20 NORTH OVERNIGHT...AND IN SELY
FLOW BEHIND IT...WHICH MAY BRING SUSTAINED WINDS IN EXCESS OF 25
KNOTS TO THE ANEGADA PASSAGE...USVI WATERS...AND OFFSHORE ATLC ON
FRIDAY. THERE IS STILL THE POTENTIAL FOR THIS SYSTEM TO CONGEAL
AND BECOME A TD OR TROPICAL STORM OVER THE NEXT FEW DAYS AS IT
MOVES TOWARDS THE SE BAHAMAS.

HEAVY RAINS LEADING TO URBAN FLOODING...AND SOME AREAS OF FLASH
FLOODING...ARE EXPECTED ACROSS THE AREA DURING THE NEXT 18 TO 24
HOURS...AND APPEAR MOST LIKELY ACROSS THE EASTERN INTERIOR OF
PR...AND POSSIBLY THE VIRGIN ISLANDS. FLASH FLOOD WATCHES REMAIN
IN EFFECT FOR THE ENTIRE LOCAL AREA UNTIL MORE SPECIFIC FLOOD
POTENTIAL BECOME EVIDENT. STRONG GUSTY WINDS TO TROPICAL STORM
FORCE AREA CERTAINLY POSSIBLE IN TSTORMS...BUT AT THE PRESENT
MOMENT...SUSTAINED WINDS IN EXCESS OF 25 MPH ARE NOT EXPECTED
OVER LAND. FOR SPECIFICS ON LOCAL IMPACTS REFER TO THE SPECIAL
WEATHER STATEMENT BEING ISSUED BY THIS OFFICE...AWIPS HEADER
SJUSPSSJU...FOR 3 HOUR UPDATES.

&&

.PREV DISCUSSION... /ISSUED 424 PM AST THU AUG 14 2008/

DISCUSSION...AN APPROACHING STRONG TROPICAL WAVE...ACROSS THE
NORTHERN LEEWARD ISLANDS LATE AFTERNOON WILL CONTINUE TO TRACK
WESTWARD ACROSS THE REGION TONIGHT AND TOMORROW...INCREASING THE
CLOUDINESS...SHOWERS...THUNDERSTORMS AND SQUALLS ACROSS THE FA. THE
TROPICAL WAVE...HAS EXPERIENCED A BURST IN CONVECTION TODAY AND THE
CONVECTION HAS BECOME MORE ALIGNED WITH LOW LEVEL CIRCULATION. WITH
THIS BURST OF CONVECTION...AND THE WAVE MOVING INTO A MORE FAVORABLE
ENVIRONMENT FOR DEVELOPMENT...COULD SEE THE LOW ASSOCIATED WITH THIS
WAVE DEVELOP INTO A TROPICAL DEPRESSION LATER THIS AFTERNOON OR
TONIGHT.

THE OUTER RAINBANDS MOVING AHEAD OF THE WAVE CONTINUE TO MOVE
SOUTHWEST ACROSS THE U.S. VIRGIN ISLANDS AND PUERTO RICO THIS
EVENING. RAIN BANDS WILL BECOME MORE FREQUENT AS THE EVENING
PROGRESSES AND PERIODS OF HEAVY RAIN ARE EXPECTED WITH THE BANDS OF
SHOWERS AND THUNDERSTORMS. URBAN AND SMALL STREAM FLOODING IS LIKELY
TONIGHT AS THE WAVE CONTINUES WESTWARD. RAINFALL TOTALS OF ONE TO
THREE INCHES ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS AND FOR
PUERTO RICO...WITH LOCALLY HIGHER AMOUNTS OF UP TO FIVE INCHES
POSSIBLE ACROSS THE HIGHER TERRAIN. AS A RESULT OF THE ONGOING
SITUATION...A FLASH FLOOD WATCH WILL BE ISSUED FROM 6 PM THIS
EVENING THROUGH FRIDAY AFTERNOON FOR ALL OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS.

AVIATION...WEATHER CONDITIONS WILL DETERIORATE ACROSS ALL LOCAL
TERMINALS THIS EVENING AS THE STRONG AND ACTIVE TROPICAL WAVE...
ACROSS THE NORTHERN LEEWARD ISLANDS THIS AFTERNOON... APPROACHES THE
REGION. THIS SYSTEM WILL CONTINUE TO AFFECT TKPK AND TNCM TONIGHT
WITH SHOWERS AND THUNDERSTORMS AND PERIODS OF MVFR OR IFR. SHOWERS
AND THUNDERSTORMS ASSOCIATED TO THIS SYSTEM WILL CONTINUE TO
PROPAGATE RAPIDLY WESTWARD AFFECTING THE REST OF THE LOCAL TAF SITES
TONIGHT. SHOWERS AND THUNDERSTORMS IN THE FORM OF BANDS WILL RESULT
IN PERIODS OF LOW VISIBILITY...STRONG WINDS AND LIGHTNING. THEREFORE
EXPECT PERIODS OF MVFR AND EVEN IFR CONDITIONS ACROSS ALL OF THE
LOCAL TAF SITES FROM EARLY THIS EVENING THROUGH FRIDAY MORNING.

MARINE...MARINE CONDITIONS WILL DETERIORATE ACROSS THE REGIONAL
WATERS...TONIGHT AND FRIDAY AS THE TROPICAL WAVE AND IS
ASSOCIATED WEATHER MOVES WESTWARD AND CLOSER...BRINGING SHOWERS AND
THUNDERSTORMS IN THE FORM OF SQUALLS. ISOLATED WATERSPOUTS ARE
POSSIBLE IN SOME OF THE RAINBANDS. LOCALLY HIGH WAVES CREATED BY THE
SQUALLS WILL CONTINUE ACROSS THE VIRGIN ISLAND WATERS THIS EVENING
AND TONIGHT. SEAS OF FOUR TO SIX FEET EARLY THIS EVENING WILL
INCREASE TO 6 TO 7 FEET BY FRIDAY MAINLY ALONG THE NORTH AND EAST
COASTS OF THE ISLANDS. MODERATE SWELLS SHOULD AFFECT THE LOCAL
ATLANTIC WATERS TONIGHT AND FRIDAY. MARINERS SHOULD EXERCISE CAUTION
THROUGH THE EARLY EVENING...SMALL CRAFT ADVISORIES WILL BE IN EFFECT
LATER THIS EVENING THROUGH FRIDAY FOR THE OFFSHORE ATLANTIC...AND
MAY BE REQUIRED FOR PARTS OF THE EASTERN CARIBBEAN WATERS...
INCLUDING THE PASSAGES LATER TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  91 /  50  50  40  40
STT  79  89  79  89 /  50  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

71/70
Hazardous weather outlook, Aug 14, 5:35 AM CDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
635 AM AST THU AUG 14 2008

AMZ710>750-PRZ001>013-151045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
635 AM AST THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN ACTIVE TROPICAL WAVE NOW LOCATED EAST OF THE LEEWARD WILL
CONTINUE TO MOVE WESTWARD TODAY AND TONIGHT INCREASING THE SHOWER
AND THUNDERSTORM COVERAGE ACROSS THE REGION. THE POTENTIAL FOR
FLOODING AND STRONG WINDS WILL REMAIN HIGH AS THIS TROPICAL MOVES
ACROSS THE LOCAL FORECAST AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
POTENTIAL FOR FLOODING AND STRONG WINDS WILL CONTINUE THROUGH
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

AMZ720-730-VIZ001-002-151045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
635 AM AST THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN ACTIVE TROPICAL WAVE NOW LOCATED EAST OF THE LEEWARD WILL
CONTINUE TO MOVE WESTWARD TODAY AND TONIGHT INCREASING THE SHOWER
AND THUNDERSTORM COVERAGE ACROSS THE REGION. THE POTENTIAL FOR FLOODING
AND STRONG WINDS WILL REMAIN HIGH AS THIS TROPICAL MOVES ACROSS
THE LOCAL FORECAST AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
POTENTIAL FOR FLOODING AND STRONG WINDS WILL CONTINUE THROUGH
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 14, 11:30 PM CDT, 4 hours before
PRZ001-PRZ002-PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-
PRZ010-PRZ011-PRZ012-PRZ013-VIZ001-VIZ002-150720-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1230 AM AST FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 3 AM AST FOR PEOPLE IN PUERTO RICO AND THE
U.S. VIRGIN ISLANDS.

...STRONG TROPICAL WAVE AND ASSOCIATED DISTURBED WEATHER CURRENTLY
   ACROSS THE VIRGIN ISLANDS...CULEBRA AND VIEQUES...AND LOCAL
   WATERS MOVING WEST INTO EAST AND NORTHEAST PUERTO RICO...
...FLASH FLOOD WATCH IN EFFECT FOR THE U.S. VIRGIN ISLANDS AND
   PUERTO RICO THROUGH FRIDAY...

A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN
GRADUALLY MOVING WESTWARD DURING THE LAST SEVERAL HOURS...AND HAS
SHIFTED AND INTENSIFIED ACROSS THE VIRGIN ISLANDS...CULEBRA AND
VIEQUES...AND THE WATERS OFF OF EASTERN PUERTO RICO. THIS VERY
ACTIVE WEATHER WILL GRADUALLY SHIFT INTO EAST AND NORTHEAST PUERTO
RICO THROUGH 3 AM.

THE LATEST SAN JUAN DOPPLER RADAR IMAGES SHOWED THUNDERSTORMS
MERGING INTO LINES AND BANDS ACROSS THE CARIBBEAN WATERS FROM JUST
NORTH OF CULEBRA...SOUTHWARD TO JUST SOUTHWEST OF ST CROIX...AND
ALSO STRETCHED ACROSS THE LOCAL ATLANTIC WATERS OF PUERTO RICO.
ALTHOUGH THUNDERSTORM ACTIVITY HAS BEEN INCREASING IN INTENSITY AND
COVERAGE LOCALLY...THIS TROPICAL WAVE PRESENTLY IS NOT SHOWING SIGNS
OF BECOMING BETTER ORGANIZED. HOWEVER...THE POTENTIAL STILL EXISTS
FOR THIS WAVE TO BECOME A TROPICAL DEPRESSION AT ANYTIME DURING THE
NEXT 24 HOURS.

REGARDLESS OF WHETHER OR NOT THE WAVE INTENSIFIES INTO A TROPICAL
DEPRESSION...SIGNIFICANT EFFECTS HAVE ALREADY BEEN SEEN ACROSS THE
U.S. VIRGIN ISLANDS AND LOCAL CARIBBEAN WATERS. THEREFORE RESIDENTS
AND VISITORS IN THE U.S. VIRGIN ISLANDS AND PUERTO RICO SHOULD
CLOSELY MONITOR ITS PROGRESS.

...INLAND FLOODING...
CLUSTERS AND BANDS OF SHOWERS AND THUNDERSTORMS ARE INCREASING
ACROSS THE EASTERN CARIBBEAN WATERS OF PUERTO RICO AND SHIFTING INTO
THE NORTH AND EAST COASTS. AS THESE MOVE FURTHER WESTWARD...THE RISK
OF URBAN AND SMALL STREAM FLOODING AND FLASH FLOODING WILL INCREASE
FOR PUERTO RICO. RAINFALL ACCUMULATIONS OF ONE INCH AND GREATER HAVE
ALREADY BEEN SEEN ACROSS PORTIONS OF THE VIRGIN ISLANDS...CULEBRA
AND VIEQUES THROUGH MIDNIGHT. RAINFALL TOTALS OF ONE TO THREE INCHES
ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS BY SUNRISE...AND THREE
TO FIVE INCHES FOR EAST...NORTHEAST...AND INTERIOR PUERTO
RICO...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS HIGHER TERRAIN.
LANDSLIDES AND MUDSLIDES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE LOCAL AREA FOR TONIGHT THROUGH FRIDAY.

...HIGH SURF AND COASTAL FLOODING...
MARINE CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE ATLANTIC
AND CARIBBEAN WATERS OVERNIGHT AND FRIDAY AS THE TROPICAL WAVE AND
ITS ASSOCIATED WEATHER MOVES WESTWARD...BRINGING SHOWERS AND
THUNDERSTORMS IN THE FORM OF SQUALLS. THUNDERSTORMS WILL LIKELY
CONTAIN STRONG AND GUSTY WINDS OF 34 KNOTS OR GREATER...FREQUENT
CLOUD TO WATER LIGHTNING...LOCALLY ROUGH SEAS...GREATLY REDUCED
VISIBILITIES IN TORRENTIAL RAINFALL...AND POSSIBLY SOME SMALL HAIL.
IN ADDITION...WATERSPOUTS ARE POSSIBLE IN SOME OF THE RAINBANDS.
LOCALLY HIGH WAVES CREATED BY THE SQUALLS WILL CONTINUE TO AFFECT
THE LOCAL WATERS OVERNIGHT. COASTAL SEAS WILL INCREASE TO 6 TO 7
FEET OVERNIGHT...MAINLY ACROSS THE OFFSHORE ATLANTIC AND ANEGADA
PASSAGE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT FOR THE
OFFSHORE ATLANTIC...AND MAY BE REQUIRED FOR PARTS OF THE EASTERN
CARIBBEAN WATERS ON FRIDAY.

...WINDS...
WIND GUST TO NEAR 30 MPH HAVE BEEN REPORTED ACROSS THE VIRGIN
ISLANDS DURING THE LAST THREE HOURS IN THUNDERSTORMS...BUT
OTHERWISE...SUSTAINED WINDS OF 15 MPH AND LESS HAVE PREVAILED ACROSS
THE LOCAL ISLANDS. SQUALLS AND THUNDERSTORMS MOVING ACROSS THE AREA
OVERNIGHT WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 35 MPH
OR HIGHER. SOUTHEASTERLY WINDS BEHIND THE TROPICAL WAVE ON FRIDAY
ARE LIKELY TO PRODUCE SUSTAINED WINDS NEAR 20 MPH OVER PARTS OF THE
LOCAL ISLANDS...AND 20 TO 25 KNOTS ACROSS LARGE PORTIONS OF THE
LOCAL WATERS.

THE NEXT SPECIAL WEATHER STATEMENT WILL BE ISSUED AROUND 330 AM BY
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN PUERTO RICO.

SS
Special weather statement, Aug 15, 12:37 AM CDT, 2 hours 53 minutes before
PRZ001-PRZ002-PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-
PRZ010-PRZ011-PRZ012-PRZ013-VIZ001-VIZ002-150720-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1230 AM AST VIERNES 15 DE AGOSTO DE 2008

EL SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3 AM AST PARA LAS PERSONAS EN PUERTO RICO Y EN LAS ISLAS
VIRGENES AMERICANAS.

...UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA
   ACTUALMENTE A TRAVES DE LAS ISLAS VIRGENES...CULEBRA Y
   VIEQUES...Y LAS AGUAS LOCALES MOVIENDOSE HACIA EL OESTE HACIA EL
   ESTE Y NORESTE DE PUERTO RICO...
...VIGILANCIA DE INUNDACIONES REPENTINAS EN EFECTO PARA LAS ISLAS
   VIRGENES Y PUERTO RICO HASTA EL VIERNES...

UNA FUERTE ONDA TROPICAL Y EL AREA DE MAL TIEMPO ASOCIADA HA ESTADO
MOVIENDOSE GRADUALMENTE HACIA EL OESTE DURANTE LAS PASADAS HORAS...
Y SE HA INTENSIFICADO Y DESPLAZADO A TRAVES DE LAS ISLAS
VIRGENES...CULEBRA Y VIEQUES...Y LAS AGUAS FUERA DEL ESTE DE PUERTO
RICO. ESTAS CONDICIONES MUY ACTIVAS SE DESPLAZARAN GRADUALMENTE
HACIA EL ESTE Y NORESTE DE PUERTO RICO HASTA LAS 3 AM.

LAS ULTIMAS IMAGENES DEL RADAR DOPPLER DE SAN JUAN MUESTRAN TRONADAS
COMBINANDOSE EN LINEAS Y BANDAS A TRAVES DE LAS AGUAS DEL CARIBE
DESDE JUSTO EL NORTE DE CULEBRA...HACIA EL SUR HASTA JUSTO EL
SUROESTE DE SANTA CRUZ...Y TAMBIEN SE EXTENDIO A TRAVES DE LAS AGUAS
LOCALES DEL ATLANTICO DE PUERTO RICO. AUNQUE LA ACTIVIDAD DE
TRONADAS HA ESTADO AUMENTANDO EN INTENSIDAD Y EN COBERTURA
LOCALMENTE...EN ESTOS MOMENTOS ESTA ONDA TROPICALNO ESTA MOSTRANDO
SENALES DE TORNARSE MEJOR ORGANIZADA. SIN EMBARGO...TODAVIA EXISTE
EL POTENCIAL PARA QUE ESTA ONDA SE CONVIERTA EN UNA DEPRESION
TROPICAL EN CUALQUIER MOMENTO DURANTE LAS PROXIMAS 24 HORAS.

INDEPEDIENTEMENTE DE SI LA ONDA SE CONVIERTE EN DEPRESION O NO...
EFECTOS SIGNIFICATIVOS YA SE HAN OBSERVADO A TRAVES DE LAS ISLAS
VIRGENES AMERICANAS Y LAS AGUAS LOCALES DEL CARIBE. POR LO TANTO LOS
RESIDENTES Y VISITANTES EN LAS ISLAS VIRGENES Y PUERTO RICO DEBEN
SEGUIR DE CERCA EL PROGESO DE ESTE SISTEMA.

...INUNDACIONES INTERIOR...
GRUPOS Y BANDAS DE AGUACEROS Y TRONADAS ESTAN AUMENTANDO A TRAVES DE
LAS AGUAS DEL ESTE DEL CARIBE DE PUERTO RICO Y DESPALZANDOSE HACIA
LAS COSTAS DEL NORTE Y ESTE. A MEDIDA QUE ESTOS SE MUEVEN MAS HACIA
EL OESTE...EL RIESGO DE INUDNACIONES URBANAS Y DE PEQUENOS
RIACHUELOS Y DE INUNDACIONES REPENTINAS AUMENTARA PARA PUERTO RICO.
ACUMULACIONES DE LLUVIA DE UNA PULGADA O MAS YA SE HAN OBSERVADO A
TRAVES DE PARTES DE LAS ISLAS VIRGENES...CULEBRA Y VIEQUES HASTA LA
MEDIANOCHE. TOTALES DE LLUVIA...DE UNA A TRES PULGADAS SE ESPERAN A
TRAVES DE LAS ISLAS VIRGENES AMERICANAS PARA EL AMANECER...Y DE TRES
A CINCO PULGADAS PARA EL INTERIOR...ESTE...Y NORESTE DE PUERTO
RICO...CON POSIBLES CANTIDADES MAYORES A TRAVES DE TERRENO MAS ALTO.
TAMBIEN SON POSIBLES DESLIZAMIENTOS DE TERRENO Y LODO. CONTINUA EN
EFECTO UNA VIGILANCIA DE INUNDACIONES REPENTINAS PARA EL AREA LOCAL
ESTA NOCHE HASTA EL VIERNES.

...INUNDACIONES COSTERAS Y RESACAS FUERTES...
LAS CONDICIONES MARITIMAS CONTINUARAN DETERIORANDOSE A TRAVES DE LAS
AGUAS DEL ATLANTICO Y DEL CARIBE DURANTE LA NOCHE Y EL VIERNES A
MEDIDA QUE LA ONDA TROPICAL Y EL MAL TIEMPO ASOCIADO SE MUEVEN HACIA
EL OESTE...TRAEYENDO AGUACEROS Y TRONADAS EN FORMA DE TURBONADAS.
LAS TRONADAS PROBABLEMENTE TENDRAN VIENTOS FUERTES Y RAFAGAS DE
HASTA 34 NUDOS O MAS...FRECUENTES RELAMPGADOS DE NUBE AL AGUA...
OLEAJE LOCALMENTE MAS ALTO...Y VISIBILIDADES MUY REDUCIDAS EN
LLUVIAS TORRENCIALES...Y POSIBLEMENTE ALGUN GRANIZO PEQUENO. EN
ADICION...SON POSIBLES TROMBAS MARINAS EN ALGUNAS DE LAS BANDAS DE
LLUVIA. OLAS ALTAS LOCALMENTE CREADAS POR LAS TURBONADAS CONTINUARAN
AFECTANDO LAS AGUAS LOCALES DURANTE LA NOCHE. EL OLEAJE COSTERO
AUMENTARA HASTA 6 A 7 PIES DURANTE LA NOCHE...MAYORMENTE A TRAVES DE
LAS AGUAS MAR AFUERA DEL ATLANTICO Y EL PASAJE DE ANEGADA. CONTINUA
EN EFECTO UNA ADVERTENCIA PARA LOS OPERADORES DE EMBARCACIONES
PEQUENAS DURANTE LA NOCHE PARA LAS AGUAS MAR AFUERA DEL ATLANTICO...
Y PODRIA REQUERIRSE PARA PARTES DE LAS AGUAS DEL ESTE DEL CARIBE EL
VIERNES.

...LOS VIENTOS...
RAFAGAS DE VIENTO HASTA CERCA DE 30 MPH SE HA REPORTADO A TRAVES DE
LAS ISLAS VIRGENES DURANTE LAS PASADAS TRES HORAS EN TRONADAS...PERO
DE LO CONTRARIO...VIENTOS SOSTENIDOS A 15 MPH O MENOS HAN
PREVALECIDO A TRAVES DE LAS ISLAS LOCALES. TURBONADAS Y TRONADAS
MOVIENDOSE A TRAVES DEL AREA DURANTE LA NOCHE SERAN CAPACES DE
PRODUCIR VIENTOS FUERTES EN RAFAGAS HASTA 35 MPH O MAS. VIENTOS DEL
SURESTE DETARS DE LA ONDA TROPICAL EL VIERNES POSIBLEMENTE
PRODUCIRAN VIENTOS SOSTENIDOS A CERCA DE 20 MOH SOBRE PARTES DE LAS
ISLAS LOCALES...Y DE 20 A 25 NUDOS A TRAVES DE GRAN PARTE DE LAS
AGUAS LOCALES.

EL PROXIMO COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERA
EMITIDO ALREDEDOR DE LAS 330 AM POR LA OFICINA DE PRONOSTICO DEL
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PUERTO RICO.

SS/SANTIAGO
Special weather statement, Aug 15, 2:46 AM CDT, 44 minutes before
PRZ001>013-VIZ001-VIZ002-151030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
346 AM AST FRI AUG 15 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 630 AM AST FOR PEOPLE IN PUERTO RICO AND
THE U.S. VIRGIN ISLANDS.

...STRONG TROPICAL WAVE AND ASSOCIATED DISTURBED WEATHER CURRENTLY
   ACROSS THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE
   INTERIOR...NORTH AND EAST SECTIONS OF PUERTO RICO AND THE LOCAL
   WATERS MOVING WEST TOWARD THE REMAINDER OF PUERTO RICO...
...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE U.S. VIRGIN
   ISLANDS...CULEBRA AND VIEQUES AND PUERTO RICO THROUGH 400 PM THIS
   AFTERNOON...

A STRONG TROPICAL WAVE AND ITS ASSOCIATED DISTURBED WEATHER HAS BEEN
GRADUALLY MOVING WESTWARD DURING THE PAST SEVERAL HOURS...AND HAS
SHIFTED AND INTENSIFIED ACROSS THE EAST HALF OF PUERTO RICO AND
ACROSS THE ADJACENT COASTAL WATERS...ESPECIALLY THE CARIBBEAN WATERS
OFF OF THE SOUTH AND EAST COASTS OF PUERTO RICO. THIS VERY ACTIVE
WEATHER WILL GRADUALLY SHIFT WEST ACROSS THE REMAINDER OF PUERTO
RICO THROUGH 630 AM.

THE LATEST SAN JUAN DOPPLER RADAR IMAGES SHOWED THUNDERSTORMS
MERGING INTO LINES AND BANDS ACROSS THE CARIBBEAN WATERS FROM JUST
WEST OF ST CROIX AND SOUTH OF VIEQUES...WEST AND NORTHWEST ACROSS
THE EASTERN THIRD OF PUERTO RICO. ALTHOUGH THUNDERSTORM ACTIVITY HAS
BEEN INCREASING IN INTENSITY AND COVERAGE LOCALLY AND HAS BECOME
MORE CONCENTRATED...THIS SYSTEM DOES NOT YET APPEAR TO HAVE A
WELL-DEFINED CENTER OF CIRCULATION AT THE SURFACE. HOWEVER...THE
POTENTIAL STILL EXISTS FOR THIS TROPICAL WAVE TO BECOME A TROPICAL
DEPRESSION AT ANYTIME DURING THE NEXT 24 HOURS.

REGARDLESS OF WHETHER OR NOT THE WAVE INTENSIFIES INTO A TROPICAL
DEPRESSION...SIGNIFICANT EFFECTS HAVE ALREADY BEEN SEEN ACROSS THE
U.S. VIRGIN ISLANDS AND LOCAL CARIBBEAN WATERS. THEREFORE...
RESIDENTS AND VISITORS IN THE U.S. VIRGIN ISLANDS AND PUERTO RICO
SHOULD CLOSELY MONITOR ITS PROGRESS.

...INLAND FLOODING...
CLUSTERS AND BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES...THE
NORTHEAST HALF OF PUERTO RICO AND THE COASTAL WATERS...AND WILL
CONTINUE TO SPREAD WEST ACROSS THE REMAINDER OF PUERTO RICO EARLY
THIS MORNING. AS THESE MOVE FURTHER WESTWARD...URBAN AND SMALL
STREAM FLOODING WILL CONTINUE TO DEVELOP ACROSS THE LOCAL
ISLANDS...WITH THE RISK OF FLASH AND RIVER FLOODING INCREASING.
RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES HAVE ALREADY OCCURRED
ACROSS THE U.S. VIRGIN ISLANDS...CULEBRA AND VIEQUES AND THE EASTERN
THIRD OF PUERTO RICO. RAINFALL TOTALS OF 2 TO 6 INCHES ARE EXPECTED
ACROSS ALL OF THE LOCAL ISLANDS THROUGH THIS AFTERNOON...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER HIGHER TERRAIN.
LANDSLIDES AND MUDSLIDES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF THE LOCAL AREA THROUGH 400 PM THIS
AFTERNOON.

...HIGH SURF AND COASTAL FLOODING...
MARINE CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE ATLANTIC
AND CARIBBEAN WATERS TODAY AS THE TROPICAL WAVE AND ITS ASSOCIATED
WEATHER MOVES WESTWARD...BRINGING SHOWERS AND THUNDERSTORMS IN THE
FORM OF SQUALLS. THUNDERSTORMS WILL LIKELY CONTAIN STRONG AND GUSTY
WINDS OF 34 KNOTS OR GREATER...FREQUENT TO CLOUD TO WATER
LIGHTNING...LOCALLY ROUGH SEAS...GREATLY REDUCED VISIBILITIES IN
TORRENTIAL RAINFALL...AND POSSIBLY SOME SMALL HAIL. IN ADDITION...
WATERSPOUTS ARE LIKELY IN SOME OF THE RAINBANDS. LOCALLY HIGH WAVES
CREATED BY THE SQUALLS WILL CONTINUE TO AFFECT THE LOCAL WATERS
OVERNIGHT. COASTAL SEAS WILL INCREASE TO 6 TO 8 FEET THIS
MORNING...ESPECIALLY ACROSS THE OFFSHORE ATLANTIC AND ANEGADA
PASSAGE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFF SHORE
ATLANTIC WATERS...AND MAY BE REQUIRED FOR PARTS OF THE EASTERN
CARIBBEAN WATERS LATER TODAY.

...WINDS...
WIND GUSTS TO NEAR 35 MPH HAVE BEEN REPORTED ACROSS THE VIRGIN
ISLANDS DURING THE PAST THREE HOURS IN THUNDERSTORMS...WITH
SUSTAINED WINDS OF 10 TO 20 MPH ACROSS THE LOCAL ISLANDS. SQUALLS
AND THUNDERSTORMS MOVING ACROSS THE AREA TODAY WILL BE CAPABLE OF
PRODUCING STRONG AND GUSTY WINDS TO 35 MPH OR HIGHER. SOUTHEAST
WINDS BEHIND THE TROPICAL WAVE LATER TODAY...ARE LIKELY TO PRODUCE
SUSTAINED WINDS NEAR 20 MPH OVER PARTS OF THE LOCAL ISLANDS...AND 20
TO 25 KNOTS ACROSS LARGE PORTIONS OF THE LOCAL WATERS.

THE NEXT SPECIAL WEATHER STATEMENT WILL BE ISSUED AROUND 630 AM BY
YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN PUERTO
RICO.

BCS/EM

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:02 PM CDTSpecial Marine WarningJSJ118 min
Aug 14, 11:34 PM CDTAreal Flood AdvisoryJSJ6 hr
Aug 15, 12:57 AM CDTSpecial Marine WarningJSJ2 hr
Aug 15, 1:44 AM CDTFlash Flood WarningJSJ106 min
Aug 15, 3:02 AM CDTSpecial Marine WarningJSJ118 min
Aug 15, 3:08 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 4:27 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 5:17 AM CDTSpecial Marine WarningJSJ103 min
Aug 15, 5:31 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 15, 6:00 AM CDTFlash Flood WarningJSJ3 hr
Aug 15, 6:58 AM CDTSpecial Marine WarningJSJ2 hr
Aug 15, 8:07 AM CDTAreal Flood AdvisoryJSJ3 hr
Aug 15, 9:05 AM CDTMarine Weather StatementJSJ5 hr
Aug 15, 9:19 AM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.